T Nation

Reboxetine / Fat Loss


#1

Does anyone know if reboxetine (Edronax) wich is a selective noradrenalin uptake inhibitor would be a good fatloss drug? It sure feels like it, you get all warm and wired! Much more so then ephedrine. I know it has a long halv-life (around 13h if I remember correct) so I guess you could end up with the around the clock problem, and shutting down beta receptors. But what about the other effects of noradrenalin? . And it doesn't feel like its effects fade like on clen. For those who dont know Reboxetine is a anti-depression drug! Any anwers would be much appreciated.


#2

Sounds like a pretty cool drug. I've never heard of it before but the way it works sounds pretty interesting. I've always thought that people suffering from physiological depression (low epinephrine and nor-epinephrine) shouldn've be taking drugs that treat mental depression (low serotonin etc.)...This one sounds like it treats physiological depression. It would probably help you burn fat for a while but after a few weeks your feedback mechanisms would probably start kicking in...so if you stopped taking it you'd have very low nor-adrenaline for a while.


#3

When researchers were conducting safety trials on humans
in europe, they found that reboxetine caused an increase
in body temperature, weight loss, insomnia, and dry mouth
as the most common side effects. In theory it should
work, and it seems to be relatively safe so far. BUT, no
long term studies have been done yet, and it hasn't been
out that long, so we don't know what real world results it
might provide. It hasn't been "approved" for use by the FDA
bureaucrats yet, but it has been approved for use in
Europe. It is easy to obtain if you are familiar with
ordering things from europe. Personally, I wouldn't take it
because not enough is known about it yet. And there are
plenty of fine alternatives. You would probably be better
off using MD6 or EC stack. But since you have access to
reboxetine, you could probably get access to thyroid meds
which IMHO would be more effective than reboxetine - and
much more is know about thyroid protocals than rebox.


#4

By the way, if you decide to try reboxetine anyway, you
will need to be extremely careful of any caffeine
consumption. The combination of caffeine with reboxetine
might elevate your norepinephrine to dangerous levels and
keep it there. And yes, there probably will be some
feedback inhibition when you stop using it.


#5

Thanks for your answers! I do have a precription and have abot 1000 tabs left since I normaly use clen or e/c! Where did you get the fact about caffein? The PDR here doesn't say a word abot it, neither is my doc! I have used it with clen and caffein and have had my bloodpressure checked while on it, blood pressure stayed within normal range!

Wors side effeckt I have noticed is the sweating! I can't walk up the stairs without looking like maraton runner! Itis pretty bothering!

The PDR mentions hypotension as a possible side-effect at higdosages. I would have guessed the opposite!

And sure, I have thyroid med. laying around, but dont really want to use them very much!

By the way! Noradrenalin seems to have alot more with deppression then earlier thought! Some even claim it is more important then serotonin! But I guess it's a indivindual question!


#6

Based upon discussions I have had with people who take
medications for depression (I don't need/use them), yes
norepinephrine is at least as important, if not more so,
than serotonin.

Regarding the caffeine: caffeine raises nor levels, but
only for a few hours. reboxetine also raises nor levels,
but does so for quite a while (I don't recall exactly, but
I think the half-life is about 12-15 hours.) These two
items work synergisticly because they work by different
mechanisms. Caffeine causes your adrenals to produce more
nor, while reboxetine reduces the rate of disposal of nor.
I was only theorizing that this combinination may be
problematic.

I am not a medical professional, nor do I claim to be an
expert. But I do read a lot about these things, and I know
people who have personal experience with SSRIs and SNRIs.
If you are under the care of a physician, and he does not
have a problem with caffeine use, then it can't be too
dangerous. I just thought you might be some meathead who
was messing around with drugs and didn't have enough
information. Therefore I was urging caution so you
wouldn't cause self damage. Since you sounded like you were
going to use it anyway, I was trying to do the resoponsible
thing and get you to err on the side of caution.

That being said, there is still not a lot known about
reboxetine, and just because your physician and the PDR
don't mention interactions doesn't mean they're aren't
any. Also in my observation, the PDR puts greater priority
on avoiding prescription drug interactions, and less so
about drug-nutrient interactions. So it might be worthwhile
to ask you doc specifically about caffeine. You might also
want to do MedLine and similar searches to see if there
is any breaking research on the topic. Often new info
shows up there before it goes into the PDR or before your
doc knows about it. Doctors aren't omnisciant; they're only
human.


#7

I´ve tried 8 mgs of Edronax daily and without changing
my diet I´ve lost some bodyfat. Taking Edronax/Reboxetine with eca or clen is really not a problem for most people and
in fact reboxetine appears to be a pretty safe drug compared
to older antidepressants like TCA´s and MAO-inhibitors.

Oh and Daniel, most swedish (?) doctors do not have a clue about Edronax and possible interactions with other medications/substances - if you really want to know more
about this subject try asking a psychiatrist.